Arm and hands feel like they have fallen asleep

A couple of days ago my left arm, left and right hands starting tingling and becoming numb. (feel like they have fallen asleep) Heat nor cold effect it. I had an heart cath and my 9th stent put in a week ago. I'll call the doctors office tomorrow.

Has anyone experienced something like this after a cath?

I appreciate your feed back.
Patty

Report post

7 replies. Join the discussion

Patty:
I have had 12 + caths and never experienced anything like what you have going on. Do you still have the use of your hands? Has your range of motion or function been affected at all? I ask because my 16 year old lost the use of her right hand about 6 weeks ago for no obvious reason. It became numb and tingly and then just stopped working. She had a work up at Texas Children's Hosp. and an EMG and no one can figure it out. She has regained partial function, but we still have no answer.

Please let us know what your doctor says tomorrow. I have found this group of ladies helps each other in ways we often don't realize just be sharing experiences. Take care -

Dianna

Report post

My procedure was in January; I found that the various meds affected my circulation and my hands and feet were freezing/numb all the time. Still, you have likely been on these type of meds for a while and would be familiar with that feeling! Cutting the dosage helped.
I also had pain in my left arm, esp. my elbow. It made me worry because I had radiating pain in my left arm during my heart attack. My doc said not to worry; I chalked it up to the fact that the HA traumatized many parts of my body beyond my heart, and everything was recovering.

It's certainly possible that you have pinched a nerve in your back, with a strange position during the procedure or during recovery, which could result in peripheral numbness. If you are curious, you can find nerve maps on line, shows the link between your spine and the rest of you.

Still, your instinct to call the doc is a good one, sounds like it's going to interfere with getting things done.

Report post

Hi Dianna,
I am so sorry to hear about your daughter, I hope they can find out whats wrong and she gets back to 100% very soon.
I was so slammed at work yesterday I never made the time to call my doctor.
This was the 17th time they had gone in for an angio, 14 times in my right leg which is totally messed up PVD, and the 3rd time in my right leg.
I'm thinking that this really doesn't have anything to do with the cath after all. I had a pinced nerve about 15-16 years ago and I bet I did something to aggrevate it. So I'll be calling my PCP not my Cardiologist today.
Take good care, I'll add your daughter to my prayer list.
Patty

Report post

Hi Queen E.
I think your right. I did have a pinched never about 15-16 years ago and I probably did do something to aggrevate it. I never got a chance to call my doctor yesterday, but I will be calling my PCP today.
Thanks again and take care.
Patty

Report post

Hi Patty,
I too have that vicious artery plaque thing and had to write and tell you that your saying you have survived 14 angios to your leg has brought me so much relief today. I've had a bypass in Feb. followed by failed grafts and more blockages in May. I also have PVD with no pulse below abdomen. Cardiac cath in Feb went through femora, but couldn't get in either leg in May. I go tomorrow for first ever work on leg. Hoping to open up lesser of the two. not just to help leg, but to give cardiologist access so he can try to open more heart blocks. I have to say it again...you have inspired me today and given me enormous relief. I was working myself into a full blown panic. And I am so glad the numbess you've been having was not heart related. Blessings, Allie

Report post

OH, Allie you've been thru the ringer too. I'm so sorry.

I'd really like to hear how your appointment went.

Take care and I look foward to hearing from you.
Patty

Report post

I had a heart cath thru the femoral artery on thurs. Oct 22. I went home the following morning. The following day, 2 days post cath, I began to experience tingling in my right foot and leg. I am going to contact my PCP today and ask what may be causing this. I will add that 4 hours prior to my procedure, I had 80 mgs of salmedrol per iv site and 80 mgs more just b4 the iodine was injected, due to my allergy to it. Not to mention all the other drugs I was given. I am thankful to my Heavenly Father that no blockage was found.

Report post

This discussion is closed to replies. We close all discussions after 90 days.

If there's something you'd like to discuss, click below to start a new discussion.

Things you can do

Support WomenHeart

Help WomenHeart reach its goals and support people like yourself by making a donation today.

Donate to  WomenHeart

Discussion topics

Heart health links and resources


The SCAD Ladies Stand Up -- Read the special report

Community leaders

Disclaimer

The information provided by this online support network through WomenHeart: The National Coalition for Women with Heart Disease and Inspire is for general informational purposes only. The information is not intended to substitute for professional medical advice, diagnoses, or treatment. If you are ill, or suspect that you are ill, see a doctor immediately. In an emergency, call 911 or go to the nearest emergency room. WomenHeart: The National Coalition for Women with Heart Disease never recommends or endorses any specific physicians, products or treatments for any condition.